Hail, Morrill
- When
- May 21, 3:24 PM MST to 3:28 PM MST
- Where
- Morrill County, 12 mi SE of Bridgeport
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.550, -102.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 21, 1:31 PM MST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 231 PM MDT FRI MAY 21 2004 .SHORT TERM...SOUTHWEST FLOW WILL CONTINUE ALOFT TONIGHT AND SAT AS UPPER LOW MOVES INTO THE PAC NW. A COLD FRONT WILL MOVE ACROSS THE CWA BY MIDNIGHT AS SURFACE LOW MOVES FM ERN CO INTO NE. LOW LEVEL MOISTURE WILL INCREASE LATE TONIGHT EAST OF THE MOUNTAINS BUT DECREASES SOMEWHAT ON SAT. MID LEVEL MOISTURE WILL BE PRESENT THROUGH THE PERIOD. ATTM LIS IN THE SOUTHERN PANHANDLE ARE -4 TO -6 WITH CAPES OVER 1000 J/KG. WILL GO WITH ISOLATED THUNDERSTORMS ACROSS THE WY PORTION OF THE CWA...AND SCATTERED IN THE NEB PANHANDLE. SOME STORMS WILL LIKELY BE SEVERE IN THE PANHANDLE...WITH THE MAIN THREAT BEING LARGE HAIL. FOR SAT AFTERNOON...CAPES ARE FORECAST TO BE 1000 J/KG OR HIGHER ACROSS SOUTHEAST WYOMING AND THE NE PANHANDLE...WITH LIS -4 TO -8. EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS AND MOST LIKELY SOME SEVERE STORMS EAST OF THE MOUNTAINS SATURDAY AFTERNOON. HOWEVER...BEST DYNAMICS MOVE EAST OF THE CWA BY 00Z SUN...SO MAIN THREAT WILL BE SAT AFTERNOON. .LONG TERM...SURFACE LOW HEADS FROM NORTHEAST COLORADO INTO CENTRAL AND EASTERN NEBRASKA DURING SATURDAY EVENING...WITH MOISTURE FOLLOWING IT. SO POPS WILL TREND HIGHER IN THE NEBRASKA PANHANDLE PORTION OF THE CWA. THE ATMOSPHERE RESTS SUNDAY MORNING WITH SHORTWAVE RIDGING BEHIND THE EXITING LOW. AN UPPER TROUGH DIVES INTO CENTRAL WYOMING SUNDAY AND THE PATTERN WILL BE SLIGHTLY UNSETTLED ON MONDAY WITH TROUGH HANGING AROUND THE NORTHERN AND WESTERN EDGES OF THE CWA. FAIRLY TIGHT UPSLOPE PRESSURE GRADIENT WILL AID IN GENERATION OF PRECIP. A DRY WEST TO NORTHWEST FLOW PREVAILS AFTER WEDNESDAY KEEPING TEMPERATURES FROM GETTING VERY WARM. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. KMD/POMEROY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1005 AM MDT FRI MAY 21 2004 NEZ001>003-019>021-054-055-WYZ059>070-221130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1005 AM MDT FRI MAY 21 2004 .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING ACROSS MUCH OF THE AREA. THE STORMS WILL BE MORE NUMEROUS IN THE EXTREME NORTHEAST PORTION OF THE NEBRASKA PANHANDLE AND A FEW OF THESE STORMS COULD BECOME STRONG WITH HEAVY RAIN AND HAIL THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING...AND SOME OF THEM COULD BE QUITE STRONG...ESPECIALLY IN THE PANHANDLE. SOME WEAK THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY...WITH DRY WEATHER EXPECTED FOR TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE EXTREME NORTHEAST PORTION OF THE NEBRASKA PANHANDLE LATE THIS AFTERNOON OR THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 5 SE REDINGTON 41.54N 103.23W
05/21/2004 1.00 INCH MORRILL NE TRAINED SPOTTER
&&
STARKThe Cheyenne radar (KCYS), 162 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404121.